# SDR C1HA200297005

- Difficulty date: February 15, 2002
- Submitted: February 20, 2002
- Operation: Air carrier
- Aircraft: N697CA
- Make and model: Boeing 727270
- Aircraft serial: 23052
- Engine: Pwa JT8D17
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Gearbox
- Part number: 780650
- Part serial: LH0197
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: E, A

## Discrepancy

At 33,000 feet with cruise power set, engine #2 oil temp rose from 110 to 120 C, 2 seconds later oil quantity dropped from 4 gallons to .2 gallons.  Oil pressure dropped from 50 PSI to 42 PSI.  We brought the engine to idle, engine gauges stabilized at .2 gallons, temp 110 C and pressure was 42 PSI.  After bringing power back up to cruise oil pressure dropped to 20 PSI.  Ran the precautionary shutdown checklist.  Engine windmilled for 28 minutes, oil qty stayed at 20 PSI.  Engine gauges never exceeded limits.  Action Taken:  Removed and replaced gearbox assemly IAW JT8D MM 72-60.  Performed leak check and test and engine run IAW JT8D MM 72-00.  No leaks noted.
